Alert archive / Texas / Gale Watches in 2012
Gale Watch 2, NWS Brownsville, TX
NWS Brownsville, TX issued this gale watch at Feb 7, 2012, 3:03 AM CST. It took effect at Feb 8, 2012, 12:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 7, 2012, 3:03 AM CST (09:03 UTC)
- In effect from
- Feb 8, 2012, 12:00 AM CST
- Expired
- Feb 7, 2012, 11:15 AM CST
- In force
- Issued by
- NWS Brownsville, TX
The text
As transmitted, in the capitals the NWS used until 2016.
056 WHUS74 KBRO 070903 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 303 AM CST TUE FEB 7 2012 ...DETERIORATING MARINE CONDITIONS EXPECTED TUESDAY NIGHT INTO WEDNESDAY... .A STRONG AREA OF LOW PRESSURE IS EXPECTED TO DEVELOP OVER THE WESTERN GULF OF MEXICO TUESDAY NIGHT AND WEDNESDAY. THIS AREA OF LOW PRESSURE WILL AID IN INCREASING NORTHEASTERLY WINDS TO 20 TO 30 KNOTS WITH FREQUENT GUSTS TO GALE FORCE POSSIBLE. ADVERSE MARINE CONDITIONS WILL LIKELY CONTINUE BEYOND THE SCOPE OF THIS INITIAL WATCH PERIOD. GMZ130-132-135-150-155-170-175-071715- /O.NEW.KBRO.GL.A.0002.120208T0600Z-120209T0000Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 303 AM CST TUE FEB 7 2012 ...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON FOR THE LAGUNA MADRE AND COASTAL WATERS FROM THE RIO GRANDE TO BAFFIN BAY OUT TO 60 NAUTICAL MILES. * WINDS: NORTHEAST WINDS OF 20 TO 30 KNOTS WITH FREQUENT GUSTS TO 35 TO 40 KNOTS ARE EXPECTED...ESPECIALLY WEDNESDAY. * SEAS: SEAS WILL INCREASE TO SIX TO EIGHT FEET IN THE NEARSHORE WATERS WITH EIGHT TO TEN FOOT SEAS POSSIBLE IN THE OFFSHORE WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN WINDS OF 34 TO 47 KNOTS ARE POSSIBLE...GENERALLY BEYOND 36 HOURS OUT. THE SPECIFIC TIMING AND OR LOCATION IS STILL UNCERTAIN. THE WATCH IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ GIBBS HTTP://WWW.WEATHER.GOV/RGV
1 follow-up statement
924 WHUS74 KBRO 071715 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1115 AM CST TUE FEB 7 2012 ...DETERIORATING MARINE CONDITIONS EXPECTED TUESDAY NIGHT INTO WEDNESDAY... .AN AREA OF LOW PRESSURE IS EXPECTED TO DEVELOP OVER THE BAY OF CAMPECHE LATE TUESDAY NIGHT AND WEDNESDAY. CURRENT PROJECTIONS INDICATE THIS LOW WILL NOT BE AS STRONG AS EARLIER FORECAST. STRONG NORTHEAST ARE STILL EXPECTED BUT SHOULD STAY BELOW GALE STRENGTH WITH HIGH END SMALL CRAFT ADVISORY CONDITIONS LIKELY. GMZ150-155-170-175-080115- /O.UPG.KBRO.GL.A.0002.120208T0600Z-120209T0000Z/ /O.NEW.KBRO.SC.Y.0010.120208T0900Z-120209T0000Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1115 AM CST TUE FEB 7 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 6 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 6 PM CST WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: NORTHEAST WINDS OF 20 TO 25 KNOTS WITH OCCASIONAL GUSTS TO 30 KNOTS ARE EXPECTED...ESPECIALLY WEDNESDAY. * SEAS: SEAS WILL INCREASE TO 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ130-132-135-080115- /O.UPG.KBRO.GL.A.0002.120208T0600Z-120209T0000Z/ /O.NEW.KBRO.SC.Y.0010.120208T1500Z-120209T0000Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 1115 AM CST TUE FEB 7 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CST WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: NORTHEAST WINDS OF 20 KNOTS WITH OCCASIONAL GUSTS TO 25 KNOTS ARE EXPECTED...ESPECIALLY WEDNESDAY. * BAY WATERS: BECOMING CHOPPY TO ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV GB
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this gale watch went out at Feb 7, 2:13 AM CST, 50 minutes earlier.
Area forecast discussion, Feb 7, 2:13 AM CST, 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
213 AM CST TUE FEB 7 2012
.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
&&
.AVIATION...LOW STRATUS DECK IS WORKING IN FROM THE SOUTH FASTER
THAN ANTICIPATED THIS MORNING. EXPECT MVFR CIGS TO PREVAIL WITH
VFR AT TIMES...MAINLY IN THE EAST. NO CHANGES TO THINKING FOR THE
REMAINDER OF THE PERIOD. /68-JGG/
&&
.PREV DISCUSSION... /ISSUED 1111 PM CST MON FEB 6 2012/
DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
AVIATION...CEILINGS WILL IMPROVE OVERNIGHT AS AN UPPER LOW PASSES
OVERHEAD. EXPECT GENERALLY SKC CONDITIONS UNTIL AROUND SUNRISE OR
SHORTLY AFTER WHEN CLOUDS ARE EXPECTED TO RETURN. EXPECT TO WORK
BACK DOWN TO THE 3000 TO 5000 FOOT RANGE AFTER NOON TOMORROW WITH
MVFR CIGS BECOMING MORE LIKELY AS THE AFTERNOON WEARS ON. THERE
WILL BE SOME CHANCE FOR RAIN SHOWERS IN THE EVENING BUT
PROBABILITY TOO LOW TO INCLUDE IN THIS TAF PACKAGE. /68-JGG/
PREV DISCUSSION... /ISSUED 534 PM CST MON FEB 6 2012/
DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
AVIATION...CLOUD DECKS ARE HOVERING BETWEEN 1500 AND 2500 FEET...
WITH THE LOWEST DECKS OBSERVED ALONG THE IMMEDIATE COAST WITH
HIGHER DECKS FARTHER INLAND. THESE TRENDS SHOULD HOLD THROUGH THE
NIGHT AS WINDS DIMINISH TO LIGHT LEVELS. SATELLITE IMAGERY AND
RELATIVE HUMIDITY MODEL DATA SUGGEST THAT SKIES MAY BECOME PARTLY
CLOUDY FROM WEST TO EAST IN DEEP SOUTH TEXAS TONIGHT...BUT WILL
WATCH TO SEE IF THIS TREND OCCURS. TOMORROW...CLOUDINESS REMAINS
SOCKED IN AS WINDS VEER AND INCREASE AS A WEAK TROUGH OF LOW
PRESSURE DEVELOPS ALONG THE LOWER TEXAS COAST.
PREV DISCUSSION... /ISSUED 227 PM CST MON FEB 6 2012/
SHORT TERM /TONIGHT AND TUESDAY NIGHT/...CURRENT WATER VAPOR
SATELLITE IMAGERY THIS AFTERNOON...ALSO NOTED ON THE 12Z GFS AT 250
MB... DEPICTS A SHORT WAVE/UPPER LEVEL DISTURBANCE LOCATED NEAR THE
TEXAS BIG BEND EXTENDING THROUGH NORTHERN MEXICO TO THE GULF OF
CALIFORNIA. THE UPPER FEATURE IS MOVING ALONG IN THE UPPER LEVEL
SOUTHWESTERLY FLOW. CONVECTION HAS BEEN FIRING OVER THE MEXICAN
STATE OF NAYARIT OVER THE PAST SEVERAL HOURS AND NEW CONVECTION IS
DEVELOPING ALONG THE ASCENT OF THE FEATURE NEAR EAGLE PASS. THE
SHORTWAVE MOVES OVER THE SIERRA MADRE MOUNTAINS LATER THIS AFTERNOON
AND EARLY THIS EVENING. HAVE MAINTAINED 30 POPS FOR THE TONIGHT AND
EARLY TUESDAY AS THE SHORTWAVE MOVES ACROSS DEEP SOUTH TEXAS LATE
TONIGHT. SKIES WILL REMAIN CLOUDY WITH LIGHT RAIN POSSIBLE
OVERNIGHT. LOW TEMPERATURES TONIGHT WILL FALL TO AROUND 50 OVER THE
NORTHERN AREAS TO THE MID 50S ALONG THE COAST. LIGHT NORTH TO
NORTHEAST WILL CONTINUE THROUGH TUESDAY MORNING. POPS DECREASE
TUESDAY MORNING UNDER LARGE SCALE SUBSIDENCE BEHIND THE PASSING
TROUGH. POPS WILL BEGIN TO INCREASE TUESDAY EVENING AS A COLD
FRONT APPROACHES DEEP SOUTH TEXAS EARLY WEDNESDAY MORNING. HIGHS
ON TUESDAY ARE EXPECTED TO CLIMB INTO THE LOW TO MID 60S WHICH IS
CLOSE TO MAV/MET GUIDANCE. NORTHEAST WINDS BEGIN TO INCREASE BY
TUESDAY EVENING AHEAD OF THE APPROACHING COLD FRONT.
LONG TERM /WEDNESDAY THROUGH MONDAY/...THE LONG TERM REMAINS
ACTIVE AS THE FLOW OVER THE CONUS/N AMERICA REMAINS HIGHLY
AMPLIFIED. SUBTROPICAL JET REMAINS IN TACT WITH AN ACTIVE SPLIT
FLOW PATTERN KEEPING THE RAIN CHANCE RATHER HIGH WITH ANOTHER
SURGE OF COOL AIR TO KEEP OUR TEMPERATURES COOLER THEN THE NORMAL
UPPER 60S TO LOWER 70 DEGREES FOR EARLY FEBRUARY.
A COLD FRONT SHOULD BE MOVING THROUGH OR ALREADY SOUTH OF THE CWA
AT THE BEGINNING OF THE PERIOD. DIVERGENT FLOW TO BE ON THE
INCREASE THROUGH FRIDAY AS A LOW LATITUDE UPPER LOW APPROACHES
FROM NORTHWEST MEXICO. POP FORECAST REMAINS HIGH IN ACCORDANCE TO
CURRENT FORECAST AND MEXMOS WHICH HAS SHOWN AN UPWARD TREND WITH
THE LATEST 12Z RUN. QPF VALUES ALSO ARE ON THE HIGH SIDE AND OTHER
INCH OR TWO IS NOT OUT OF THE QUESTION WED-SAT. HPC 5 DAY OUTLOOK
ALSO INDICATING 1-3 INCHES ACROSS THE VALLEY. AS FOR THE
TEMPERATURES GUIDANCE HAS TRENDED LOWER BUT RAW DATA IS EVEN
COLDER. LATEST FORECAST HAS TRENDED ON THE COLDER SIDE OF MEXMOS
AND MORE TOWARDS THE RAW GFS. UPSTREAM AIR MASS IS SIMILAR TOO
WHAT MOVED THROUGH DEEP SOUTH TEXAS ON SATURDAY. ADD IN THE CLOUDS
RAIN AND NORTHEAST WINDS AND LITTLE MODIFICATION IS EXPECTED. A
BRIEF REPRIEVE ON SUNDAY BEFORE ANOTHER ANOTHER SURGE OF SOUTHWEST
FLOW AND GULF MOISTURE INTRODUCES ANOTHER CHANCE OF RAIN EARLY
NEXT WEEK. SEE THE MARINE DISCUSSION FOR POSSIBLE COASTAL FLOODING
THE LATTER HALF OF THE WEEK.
MARINE...TONIGHT THROUGH TUESDAY NIGHT...BUOY 020 IS CURRENTLY
REPORTING NORTH WINDS OF 12 KNOTS WITH GUST TO 18 KNOTS AND SEAS
AROUND 6 FEET. LIGHT TO MODERATE NORTHEAST WINDS AND SEAS
REMAINING 4 TO 6 FEET WILL CONTINUE ACROSS THE LOW TEXAS COASTAL
WATERS TONIGHT AND TUESDAY AS SURFACE HIGH PRESSURE SETTLES OVER
THE NORTHERN GULF. ADVERSE MARINE CONDITIONS EXPECTED TO DEVELOP
LATE TUESDAY NIGHT AS ANOTHER SURGE OF HIGH PRESSURE MOVES OVER
THE NORTHWESTERN GULF. SMALL CRAFT ADVISORIES MAY BECOME NECESSARY
BY TUESDAY EVENING AS NORTHEAST WINDS INCREASE OVER THE LOWER
TEXAS COASTAL WATERS.
WEDNESDAY THROUGH SATURDAY...A COLD FRONT MOVES THROUGH THE
COASTAL WATERS EARLY SATURDAY WITH NORTHEAST WINDS BEGINNING TO
INCREASE. A LONG DURATION AND INCREASING FETCH OF NORTHEAST WINDS
IS EXPECTED THROUGH AT LEAST SATURDAY. THE STRONGEST WINDS OF 25
TO 30 KNOTS IS ANTICIPATED WEDNESDAY NIGHT THROUGH FRIDAY NIGHT.
WINDS WAVES TO INCREASE AS A LONG PERIOD SWELL ALSO DEVELOPS. HIGH
SURF FROM THE NORTHEAST SHOULD BEGIN TO AFFECT SOUTH PADRE ISLAND
WITH AN INCREASINGLY PROBABILITY OF SOME MINOR COASTAL FLOODING.
AN OVERWASH OF THE TIDAL FLOW UP TO OR JUST BEYOND THE DUNES IS
POSSIBLE THURSDAY INTO FRIDAY. MODELS CONTINUE TO INDICATE
CYCLOGENESIS ALONG THE FRONT THURSDAY INTO FRIDAY BUT THERE REMAINS
UNCERTAINTY OF HOW FAR EAST THE LOW SETS UP AND HOW STRONG IT MAY
GET. COASTAL FLOODING AND POSSIBLE GALE WATCHES WILL BE HIGHLY
DEPENDENT OF THE FUTURE DEVELOP OF THIS FEATURE. IN ANY
CASE...HIGH END SMALL CRAFT ADVISORIES ARE LIKELY WEDNESDAY
THROUGH SATURDAY.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...GALE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON FOR
GMZ130-132-135-150-155-170-175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
68/60Hazardous weather outlook, Feb 6, 9:30 PM CST, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 930 PM CST MON FEB 6 2012 GMZ130-132-135-150-155-170-175-071200- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 930 PM CST MON FEB 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AN AREA OF LOW PRESSURE IS EXPECTED TO FORM IN THE WESTERN GULF OF MEXICO WEDNESDAY EVENING. THIS LOW WILL LEAD TO STRONG NORTHEAST WINDS AND MAY LEAD TO SEAS IN THE 8 TO 10 FOOT RANGE WEDNESDAY NIGHT THROUGH SATURDAY. GALE CONDITIONS ARE POSSIBLE THURSDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. TXZ248>257-071200- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 930 PM CST MON FEB 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG NORTH TO NORTHEAST WINDS ARE EXPECTED WEDNESDAY THROUGH THURSDAY AS AN AREA OF LOW PRESSURE DEVELOPS IN THE GULF. MINOR COASTAL FLOODING MAY OCCUR WITH THIS STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 11:15 AM CST | Small Craft Advisory | BRO | 40 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.